Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 17, 2014, 4:05 PM CDT for 26 counties in Kansas. It took effect at Mar 18, 2014, 3:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 4:05 PM CDT (21:05 UTC)
- In effect from
- Mar 18, 2014, 3:00 PM CDT
- Expired
- Mar 18, 2014, 10:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS83 KICT 172105 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT MON MAR 17 2014 KSZ032-033-047>051-067-082-091-181215- /O.UPG.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ /O.NEW.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ /O.CON.KICT.FW.W.0010.000000T0000Z-140318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- 405 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067...082 AND 091... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...GREATEST THREAT WILL CONTINUE THROUGH 7 PM AND CRITICAL GRASSLAND FIRE DANGER VALUES ARE FORECAST AGAIN ON TUESDAY AFTERNOON. * WINDS...SOUTHWEST OF 25 TO 30 MPH THIS AFTERNOON. BUT WINDS WILL SHIFT TO THE WEST NORTHWEST ON TUESDAY...WITH GUSTS UP TO 45 MPH POSSIBLE. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-068>072-083-092>096-098>100-181215- /O.UPG.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ /O.NEW.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 405 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 068...069...070...071...072...083...092...093...094...095...096... 098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
6 follow-up statements
379 WWUS83 KICT 172355 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT MON MAR 17 2014 KSZ032-033-047>051-067-082-091-181500- /O.EXP.KICT.FW.W.0010.000000T0000Z-140318T0000Z/ /O.CON.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- 655 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...082 AND 091... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL GRASSLAND FIRE DANGER VALUES ARE FORECAST AGAIN ON TUESDAY AFTERNOON. * WINDS...WEST TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-068>072-083-092>096-098>100-181500- /O.CON.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 655 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...068...069...070...071...072...083...092...093...094... 095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON. * WINDS...WEST TO NORTHWEST AT 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
146 WWUS83 KICT 180832 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT TUE MAR 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182345- /O.EXT.KICT.FW.W.0011.140318T2000Z-140319T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 332 AM CDT TUE MAR 18 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052... 053...067...068...069...070...071...072...082...083...091...092... 093...094...095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...WOULD BE MID AFTERNOON AND EARLY THIS EVENING. * WINDS...WOULD BE NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 45 MPH. THE STRONGER WINDS WILL OCCUR ACROSS CENTRAL KANSAS. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS DISCOURAGED...ESPECIALLY IN CENTRAL KANSAS! PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
183 WWUS83 KICT 181440 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 940 AM CDT TUE MAR 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190300- /O.EXT.KICT.FW.W.0011.140318T2000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 940 AM CDT TUE MAR 18 2014 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052... 053...067...068...069...070...071...072...082...083...091...092... 093...094...095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...EARLY TO MID AFTERNOON THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS THE UPPER 20S PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
629 WWUS83 KICT 181819 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 119 PM CDT TUE MAR 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190300- /O.CON.KICT.FW.W.0011.140318T2000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 119 PM CDT TUE MAR 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...053...067...068... 069...070...071...072...082...083...091...092...093...094...095... 096...098...099 AND 100... * VERY HIGH TO EXTREME GRASSLAND FIRE DANGER...IS FORECAST ACROSS MUCH OF THE AREA. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS THE UPPER 20S PERCENT...WITH MANY AREAS IN THE 30S PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
962 WWUS83 KICT 182025 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT TUE MAR 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190300- /O.CON.KICT.FW.W.0011.000000T0000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 325 PM CDT TUE MAR 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...053...067...068... 069...070...071...072...082...083...091...092...093...094...095... 096...098...099 AND 100... * VERY HIGH TO EXTREME GRASSLAND FIRE DANGER...IS FORECAST ACROSS MUCH OF THE AREA. * TIMING...THROUGH THIS EVENING. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 29 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
185 WWUS83 KICT 190257 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 957 PM CDT TUE MAR 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190400- /O.EXP.KICT.FW.W.0011.000000T0000Z-140319T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- 957 PM CDT TUE MAR 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067...068...069...070... 071...072...082...083...091...092...093...094...095...096...098... 099 AND 100... GRASSLAND FIRE DANGER HAS DROPPED BELOW EXTREME VALUES AS WINDS DECREASE INTO THE OVERNIGHT HOURS. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 17, 2:58 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 17, 2:58 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT MON MAR 17 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 253 PM CDT MON MAR 17 2014 A QUICK HITTING SHORTWAVE CURRENTLY OVER THE NRN ROCKIES WILL MOVE RAPIDLY E-SE OVER THE NEXT 24 HOURS INTO THE PLAINS. AS THIS SYSTEM APPROACHES...A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER MOST OF KS AS CYCLOGENESIS LEADS TO A SURFACE LOW PRESSURE AREA DEVELOPING OVER SW NE. SHORT TERM MODELS ACTUALLY SHOW THE SOUTHERLY SURFACE WINDS INCREASING SOME DURING THE EVENING HOURS...AS THIS SYSTEM DEEPENS ALONG THE KS/NE BORDER NEAR NW KS. SO EXPECT MINIMUM TEMPERATURES TO BE A LITTLE ON THE MILD SIDE FOR MID MARCH. MODELS SUGGEST MAIN SURFACE LOW WILL STAY ACROSS NEB AS MON NIGHT MOVES INTO TUE MORNING...WITH MOISTURE SOUTH OF THIS SYSTEM ACROSS KS LACKING. SO EXPECT ANY PRECIPITATION ASSOCIATED WITH THIS SYSTEM TO STAY NORTH OF THE FORECAST AREA OVER CENTRAL NEBRASKA. EXPECT THE SURFACE TROUGH ASSOCIATED WITH THIS LOW PRESSURE AREA TO SWEEP ACROSS THE FORECAST DURING THE MORNING HOURS ON TUE...WHICH WILL LEAD TO WINDS SHIFTING TO THE WEST AND DRIER AIR MOVING ACROSS THE FORECAST AREA FOR THE AFTERNOON HOURS. GRADIENT ON THE WEST SIDE OF SYSTEM COULD LEAD TO WINDS GUSTING AS HIGH AS 40-45 MPH ACROSS MOST OF THE AREA FOR TUE AFTERNOON. SO CURRENT WIND ADVISORY FOR AREAS WEST OF THE KS TURNPIKE LOOKS WARRANTED. WITH THE DRIER AIR ALSO MOVING IN...THINK MOST AREAS WILL NEED TO BE UPGRADED TO A RED FLAG WARNING AS SURFACE DEWPOINTS FALL INTO THE LOW 20S. (SEE FIRE WEATHER SECTION BELOW). WED-THU: THE ZONAL TO WEAK NW FLOW LOOKS TO CONTINUE FOR THE END OF THE WORKWEEK. THIS WILL LEAD TO WEST/SW FLOW REMAINING OVER THE REGION WITH GOOD DOWNSLOPE FLOW AND TEMPERATURES ABOVE NORMAL WED TO WELL ABOVE NORMAL FOR THU. EXPECT THU TO BE WARMER....AS A WEAK SHORTWAVE MOVES ACROSS THE NRN PLAINS...WITH A WEAK FRONTAL BOUNDARY PUSHING SOUTH INTO NW KS. THIS WILL LEAD TO GOOD COMPRESSIONAL HEATING AHEAD OF THE FRONT FOR THU...SO WILL TWEAK MAX TEMPS A FEW DEGREES WITH THIS IN MIND. KETCHAM .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 253 PM CDT MON MAR 17 2014 EXPECT THIS FRONT TO GRADUALLY MOVE ACROSS THE FORECAST AREA FOR FRI. NOT ALOT OF MOISTURE FOR THIS BOUNDARY TO WORK WITH AS IT MOVES ACROSS...WITH MAINLY A WIND SHIFT AND GUSTY WINDS AGAIN BEHIND IT. THIS MAY AGAIN LEAD TO MORE FIRE WEATHER CONCERNS FOR FRI AFTERNOON. SAT-SUN: AFTER THE FRONT MOVES THROUGH ON FRI...EXPECT COOLER AIR TO MOVE INTO THE AREA FOR SAT...WITH COLD ADVECTION ACROSS MOST OF THE FORECAST AREA. THIS WILL GENERALLY PUSH TEMPS BACK DOWN TOWARDS CLIMO NORMALS FOR THE WEEKEND. MEDIUM RANGE MODELS SHOW FLOW GOING FROM ZONAL TO MORE OF A NW FLOW FOR THE END OF THE WEEKEND. THIS SHOULD KEEP ANY SIGNIFICANT WEATHER MAKERS WELL TO THE SOUTH OF THE AREA...AS A CANADIAN AREA OF HIGH PRESSURE BUILDS ACROSS THE MISSOURI RIVER BASIN. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1157 AM CDT MON MAR 17 2014 MAIN AVIATION CONCERN WILL BE GUSTY WINDS OVER THE NEXT 24 HOURS. STEEPENING LEE TROUGH WILL RESULT IN AN INCREASED PRESSURE GRADIENT ACROSS KANSAS THIS AFTERNOON. SOUTH-SOUTHWESTERLY WINDS GUSTING TO 30-35 KNOTS ARE EXPECTED ACROSS CENTRAL/SOUTH CENTRAL KS THIS PM/EVE....WITH SLIGHTLY LESSER GUSTS NEAR 25 KNOTS AT CNU. A PACIFIC COLD FRONT WILL PUSH EASTWARD ACROSS CENTRAL/SOUTH CENTRAL KS TUESDAY MORNING SWITCHING WINDS TO NORTHWESTERLY GUSTING TO 30-35 KNOTS. STRONG/GUSTY WINDS ARE EXPECTED TO CONTINUE TUESDAY AFTERNOON AREA-WIDE. OTHERWISE VFR CONDITIONS WILL PREVAIL. JMC && .FIRE WEATHER... ISSUED AT 253 PM CDT MON MAR 17 2014 GUSTY WINDS AND DRY CONDITIONS AHEAD OF A SURFACE TROUGH IN EXTREME NW KS WILL LEAD TO EXTREME GRASSLAND FIRE DANGER VALUES FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING HOURS. THE SURFACE TROUGH OR DRY LINE WILL RAPIDLY MOVE ACROSS THE FORECAST AREA ON TUE...SHIFTING SURFACE WINDS AROUND TO THE WEST...WITH WIND GUSTS TO 40 T0 45 MPH ON THE BACKSIDE OF THIS TROUGH. SURFACE DEWPOINTS WILL DROP INTO THE LOW 20S BEHIND THE FRONT...WHICH WILL PRODUCE RELATIVE HUMIDITY LEVELS IN THE 20-25 PERCENT RANGE. THIS COMBINATION OF STRONG WINDS/DRY CONDITIONS AND CURED GRASSLANDS WILL LEAD TO EXTREME GRASSLAND FIRE DANGER VALUES ACROSS MOST OF THE FORECAST AREA ON TUE. SO A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS. OUTDOOR BURNING IS NOT RECOMMENDED EITHER LATE THIS AFTERNOON OR TUE AFTERNOON. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 62 32 63 / 0 0 0 0 HUTCHINSON 42 58 32 63 / 0 0 0 0 NEWTON 42 59 32 61 / 0 0 0 0 ELDORADO 41 63 32 62 / 0 0 0 0 WINFIELD-KWLD 41 67 32 63 / 0 0 0 0 RUSSELL 43 54 29 61 / 0 20 10 0 GREAT BEND 43 55 31 61 / 0 10 0 0 SALINA 42 55 30 63 / 0 10 10 0 MCPHERSON 42 57 31 62 / 0 0 10 0 COFFEYVILLE 40 70 33 63 / 0 0 0 0 CHANUTE 40 68 32 62 / 0 0 0 0 IOLA 40 68 31 61 / 0 0 10 0 PARSONS-KPPF 40 69 33 63 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 7 PM CDT TUESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM 1 PM TO 7 PM CDT TUESDAY FOR KSZ032-033- 047>053-067>069-082-083-091>093. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>051-067-082-091. &&
Hazardous weather outlook, Mar 17, 4:18 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 418 AM CDT MON MAR 17 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 418 AM CDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AN EXTREME FIRE DANGER EXISTS IN AREAS PRIMARILY ALONG AND WEST OF I-135 THIS AFTERNOON. PLEASE REFER TO THE RED FLAG WARNING THAT IS IN EFFECT FROM 1 PM UNTIL 7 PM FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH...WITH GUSTS AROUND 45 MPH...ARE LIKELY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS FROM 1 PM TO 7 PM ON TUESDAY. PLEASE REFER TO THE WIND ADVISORY THAT IS IN EFFECT FOR THESE PERIODS FOR FURTHER DETAILS. AN EXTREME FIRE DANGER WILL EXIST FOR ALL OF CENTRAL AND SOUTH CENTRAL KANSAS TUESDAY AFTERNOON AND FOR SOUTHEAST KANSAS LATER TUESDAY AFTERNOON. PLEASE REFER TO THE FIRE WEATHER WATCH THAT HAS BEEN ISSUED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:58 AM CDT | Fire Weather Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Mar 17, 4:05 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 42 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.